Birth Control/Abnormal bleeding
Hi, I am a 44 year old female. I've been taking Seasonique for the past six years and normally do not take the placebos. Up until recently taking the pills this way has caused me to have no periods, with some breakthrough bleeding maybe twice a year. Since the beginning of this year, though, I've started having breakthrough bleeding once a month, and then this month I had it twice in just over a week. It's never particularly heavy, I just notice drops of blood in the toilet or red on the toilet paper and then after a day it goes away completely. What concerns me is that it's a change from how my bleeding has usually been for the past six years, and now that I've had it twice in less than two weeks I'm starting to worry. I thought that breakthrough bleeding was supposed to happen less often the longer you've been on the pill, not more often.
Some background--I've lost about 26 pounds since January so am wondering if this might have something to do with it, though I think the once a month bleeding started a month or so before I started dieting. I also went from no exercise to 30 minutes daily. I take pantoprazole daily and I don't always take my BC pills at the exact same time every day, usually sometime between 10pm and 1am (though this is always the way I've done it).
Could it be the weight loss or because I'm approaching menopause, or is this totally normal for BC use? I spoke to my GYN about it earlier in the year and he said he thought it was the pills. I'm worried it might be something more sinister like a GYN cancer ... if it was cancer would it be random spotting like that or something more constant?
Thanks in advance.
Assuming that you've had routine Pap smears and exams, I think that it's very unlikely to be anythiing serious.
It's possible that you have developed some small fibroid tumors, which are very common during the 40's.
If you never take a break from the pills, I would go off them for 5-7 days, then re-start. Sometimes that will take care of it.
If the bleeding continues, it would be best to see your doctor just to check on other possible causes.